A 3-month-old boy with retractive breathing from his birth was scheduled for a rigid bronchoscopic examination. Anesthesia was induced and maintained with sevoflurane. The examination revealed a slight laryngomalacia which was not compatible with his severe symptom. During the procedure, no respiratory deterioration occurred. He was once extubated in the operating room, however, developed severe desaturation immediately. He was reintubated at the scene and returned to the ward being mechanically ventilated and sedated. The next day, his respiratory condition worsened gradually. Conventional drugs including theophylline, corticosteroid and beta adrenergic agonist did not improve his deleterious condition. He became bradycardic and was on the verge of circulatory collapse as his lungs were unable to ventilate. Then, we commenced inhalation of sevoflurane using a standard anesthesia machine, which relieved him from ventilatory crisis. Although there were some difficulties in using anesthesia machine in the ICU, we could successfully manage mechanical ventilation. After the beginning of sevoflurane inhalation, his condition improved gradually. Discontinuation of sevoflurane was difficult and it took 94 h to wean from sevoflurane inhalation. Despite long duration of inhalation, no adverse effects of sevoflurane were observed except transient mild increase in liver transaminase. There have been very few reports on application of sevoflurane inhalation for such a long period in infants with bronchospasm. Moreover, measured serum fluoride concentration (24.2 μmol·l−1) during inhalation was well below harmful level. Sevoflurane inhalation is worth attempting and safe to treat life-threatening bronchospasm even in infants.